MAUDE Adverse Event Report: CONVATEC INC L3C0600 - CURE PRODUCTS

CONVATEC INC L3C0600 - CURE PRODUCTS
Model Number 510814
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
Consumer reports having multiple utis while using the ultram14.Consumer states "his only concern with these catheters is that when he tears them he tries his best to make sure the catheter itself doesn't touch the sides of the torn outer unsterile wrapping but sometimes it can happen which can possibly contribute to his recent utis, about 5 in the last 12 months." he said he washes his hands thoroughly prior to placing gloves and even uses an additional pair of clean gloves prior just for opening the packaging of everything.He said he washes his hands again prior to placing second pair of gloves on that come in the kit.He makes sure to use the no touch sleeve on the catheter itself, keeps the catheter itself sterile prior to insertion and even has bought additional iodine swabs to also clean on his meatus prior to cathing, in addition to the bzk wipe.He also thinks his medical conditions contribute to his recent back to back utis, namely his kidney stones.His urologist just did a lithotripsy procedure on his 11mm kidney stone in his left kidney last week.For 30 days prior to that procedure he was on a low dose antibiotic cefdinir 300mg tabs started by his infectious disease doctor.He said he has had 5 utis in the last 12 months, always having had them diagnosed with a urine test at the lab - ua and urine culture.His recent back to back utis is why he is seeing infectious disease now.He is currently on amoxicillin clavulanic acid 875mg he said for 7 days since yesterday as he started having his bladder spams and urinary leaking which are his usual signs he has a uti shortly after his procedure.He said he is feeling better now on the antibiotic.He has to go back to his urologist sept for a kub and follow up with his urologist to make sure all stone fragments are gone.He is on flomax now as well to help pass those/ relax his ureter.He tries to drink plenty of water and incorporate a kidney stone prevention diet.He said he started having kidney stones since 1998 and has had 2 or 3 urethral stents placed after prior kidney stones surgical procedures.He has been cathing since 2003 when he started having bladder sphincter issues he said where he could not relax it and he was retaining urine.He then started with spastic legs and he has a neurological condition he said similar to ms that cannot be diagnosed despite him having seen specialists.He is in a wheelchair he said due to his mobility issues.He caths 7 x a day or more he said.".
 
Additional Manufacturer Narrative
Common device name: ultram14 16in straight tip.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).

Brand Name
L3C0600 - CURE PRODUCTS
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14497767
Report Number1049092-2022-00288
Device Sequence Number5579272
Product Code EZD
UDI-Device Identifier00815947021069
UDI-Public00815947021069
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/28/2024
Device Model Number510814
Device Lot Number210807-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale